Research Repository

Re-entitlement effects with duration-dependent unemployment insurance in a stochastic matching equilibrium

Coles, Melvyn and Masters, Adrian (2007) 'Re-entitlement effects with duration-dependent unemployment insurance in a stochastic matching equilibrium.' Journal of Economic Dynamics and Control, 31 (9). pp. 2879-2898. ISSN 0165-1889

Full text not available from this repository.

Abstract

In the context of a standard equilibrium matching framework, this paper considers how a duration-dependent unemployment insurance (UI) system affects the dynamics of unemployment and wages in an economy subject to stochastic job-destruction shocks. It establishes that re-entitlement effects induced by a finite duration UI program generate intertemporal transfers from firms that hire in future booms to firms that hire in current recessions. These transfers imply a net hiring subsidy in recessions which stabilizes unemployment levels over the cycle. © 2006 Elsevier B.V. All rights reserved.

Item Type: Article
Subjects: H Social Sciences > HB Economic Theory
Divisions: Faculty of Social Sciences
Faculty of Social Sciences > Economics, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 04 Jan 2013 13:01
Last Modified: 15 Jan 2022 01:02
URI: http://repository.essex.ac.uk/id/eprint/4900

Actions (login required)

View Item View Item